Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 22, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 1, 2019, 2:58 PM CDT for Archer County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 2:58 PM CDT (19:58 UTC)
- Expired
- May 1, 2019, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 96 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
The text
As transmitted.
493
WFUS54 KOUN 011958
TOROUN
TXC009-012030-
/O.NEW.KOUN.TO.W.0022.190501T1958Z-190501T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
258 PM CDT Wed May 1 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Archer County in northern Texas...
* Until 330 PM CDT.
* At 258 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Olney, moving northeast at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Archer City, Scotland and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3341 9888 3359 9891 3377 9852 3345 9843
TIME...MOT...LOC 1958Z 242DEG 21KT 3350 9876
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
BRB1 follow-up statement
729
WWUS54 KOUN 012014
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
314 PM CDT Wed May 1 2019
TXC009-012030-
/O.CON.KOUN.TO.W.0022.000000T0000Z-190501T2030Z/
Archer TX-
314 PM CDT Wed May 1 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHEASTERN ARCHER COUNTY...
At 313 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Archer City, moving east at 25 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Archer City and Scotland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3342 9882 3361 9879 3374 9851 3345 9843
TIME...MOT...LOC 2013Z 267DEG 20KT 3348 9869
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
BRBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 1, 1:01 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 1, 1:01 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
101 PM CDT Wed May 1 2019
.DISCUSSION...
See aviation.
&&
.AVIATION...
All of our terminals will remain under MVFR to IFR conditions
through the entire forecast period. A persisting storm system will
maintain low ceilings and periodic low visiblities mainly
occurring in rain. The next round of TSRA is expected to develop
between 19Z to 21Z which could affect our terminals in central
through southern Oklahoma and north Texas. The second and final
round of TSRA will be possible along the cold front which will be
pushing through between 06Z to 12Z, and may affect all of our
terminals. Surface winds will remain southeasterly across our
terminals, with a northeast wind shift occurring along the cold
front later tonight.
&&
.PREV DISCUSSION... /issued 655 AM CDT Wed May 1 2019/
DISCUSSION...
12Z TAFs.
AVIATION...
Widespread IFR ceilings are expected today. Additional showers and
thunderstorms are expected to develop this evening and overnight.
PREV DISCUSSION... /issued 420 AM CDT Wed May 1 2019/
DISCUSSION...
Elevated storms that formed across southwest Oklahoma and western
north Texas late yesterday, have increased in coverage overnight.
The stronger storms have produce marginally severe hail, heavy
rainfall, and gusty winds. A few CAMs that have a decent handle on
the current convection, linger storms across parts of southeast
Oklahoma through at least 15Z. Therefore, will likely extend the
current Flood Watch through about noon/1pm.
The area will remain on the southern fringe of broad cyclonic
flow through about Friday with upstream shortwave ridge going into
the weekend. This will result in a few more opportunities for
convection to develop before thunderstorm chances decrease going
into the weekend/early next week.
Compared with yesterday, forcing will be weaker with fewer storms
than Tuesday. The intersection of a dryline and remnant boundary
near western north Texas, may result in storm initiation during
the afternoon. How much upscale growth occurs across northern
Texas and southern Oklahoma is uncertain. However, moderate
instability and shear will certainly support the risk of severe
storms with the potential for very large hail, damaging winds, and
heavy rainfall.
Later this evening and overnight, a disturbance will move across the
central Rockies. This will help force another front across
Oklahoma during the evening and overnight. Will increase rain and
storm chances across northern Oklahoma, mainly for the overnight
period.
Another wave will approach and move across the southern and central
Plains late Thursday into Friday. This will help sharpen an elevated
front, which may result in at least scattered showers and thunderstorms.
There are some indication that storms may form to the west of Oklahoma
late Saturday into early Sunday. With west to northwest flow
aloft, some of the storms may move into Oklahoma overnight
Saturday into Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 60 70 57 / 30 50 20 30
Hobart OK 75 58 67 55 / 20 50 20 40
Wichita Falls TX 77 62 75 61 / 40 30 30 40
Gage OK 67 48 65 48 / 10 70 10 50
Ponca City OK 71 56 68 55 / 20 70 20 30
Durant OK 77 64 78 63 / 60 60 50 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ023>032-037>048-
050>052.
TX...Flood Watch through Thursday morning for TXZ085-086-088>090.
&&
12/23/68Hazardous weather outlook, May 1, 1:42 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 142 PM CDT Wed May 1 2019 OKZ004>048-050>052-TXZ083>090-020500- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 142 PM CDT Wed May 1 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms today across parts of western north Texas and southern Oklahoma. There is also a slight risk for the rest of southern Oklahoma and portions of central Oklahoma. A few marginally severe storms may develop across northern Oklahoma. Location... The enhanced risk area is generally along and south of a Wichita Falls to Seymour, Texas line. The slight risk area is generally along and south of a line from near Vernon to Pauls Valley to Durant. Timing... Storms are expected to continue through about midnight. Impacts... Hail up to the size of baseballs. Damaging winds up to 70 mph. A few tornadoes. Excessive rainfall with flash flooding possible. Discussion... Thunderstorms developed across portions of north Texas, southern, and central Oklahoma early this afternoon. Storms may become more numerous by late afternoon or evening. Other storms may form across northern Oklahoma late this evening and overnight, as a cold front moves across the area. .Heavy Rain... Heavy rainfall amounts could occur with thunderstorms this afternoon and evening. Flooding is most likely in areas that have saturated ground from previous rain. Widespread flash flooding is unlikely, but localized flash flooding is likely to occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are possible across southern Oklahoma and north Texas Thursday, and again across portions of the area Friday through about Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 1, 2:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 SW MERIDIAN 35.81N 97.28W
05/01/2019 M3.00 INCH LOGAN OK BROADCAST MEDIA
MEASURED 3.5 IN.
&&
JPLocal storm report, May 1, 2:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 5 W HOLLIDAY 33.81N 98.78W
05/01/2019 E0.75 INCH ARCHER TX FIRE DEPT/RESCUE
&&
JTLocal storm report, May 1, 2:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL WICHITA FALLS 33.89N 98.51W
05/01/2019 E0.75 INCH WICHITA TX TRAINED SPOTTER
&&
JTLocal storm report, May 1, 2:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL WICHITA FALLS 33.89N 98.51W
05/01/2019 E1.00 INCH WICHITA TX TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL IN CENTRAL WICHITA FALLS
&&
JTLocal storm report, May 1, 2:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 1 S WASHINGTON 35.04N 97.48W
05/01/2019 E1.00 INCH MCCLAIN OK PUBLIC
&&
JTLocal storm report, May 1, 2:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 ENE COMANCHE 34.40N 97.87W
05/01/2019 E1.00 INCH STEPHENS OK AMATEUR RADIO
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:09 PM CDT | Special Weather Statement | OUN | Baylor | 21 min |
| Apr 30, 7:33 PM CDT | Special Weather Statement | OUN | Wichita | 27 min |
| Apr 30, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
| Apr 30, 7:59 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| Apr 30, 8:35 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Apr 30, 8:49 PM CDT | Special Weather Statement | OUN | Archer | 26 min |
| Apr 30, 9:20 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| Apr 30, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 42 min |
| May 1, 1:09 PM CDT | Special Weather Statement | OUN | Baylor | 36 min |
| May 1, 1:18 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 42 min |
| May 1, 1:46 PM CDT | Tornado Warning | OUN | Baylor | 29 min |
| May 1, 1:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 47 min |
| May 1, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 1, 2:08 PM CDT | Tornado Warning | OUN | Baylor | 52 min |
| May 1, 2:09 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| May 1, 2:22 PM CDT | Tornado Warning | OUN | Archer, Baylor | 38 min |
| May 1, 2:46 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| May 1, 2:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 30 min |
| May 1, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 46 min |
| May 1, 3:42 PM CDT | Tornado Warning | OUN | Archer, Clay | 48 min |
| May 1, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 40 min |
| May 1, 4:36 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| May 1, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| May 1, 5:04 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 3 hr |
| May 1, 5:50 PM CDT | Special Weather Statement | OUN | Archer | 25 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.